IGB

Connexion

(Article of periodic en Anglais - 2009)

Document title

Lichenometric dating : a commentary, in the light of some recent statistical studies

Authors(s) and Affiliation(s)

BRADWELL T. (1) ;
(1) British Geological Survey, Edinburgh, ROYAUME-UNI

Abstract

This commentary paper discusses the relative merits of new mathematical approaches to lichenometry. It highlights their strong reliance on complex statistics. The A. proposes that the success of lichenometric dating over the past 50 years has stemmed from its relative simplicity, transparency, and general field applicability. Further more, the paper raises a more general philosophical question : can statistical complexity and high precision in a "geobotanical" dating technique, fraught with high degrees of environmental variability and inbuilt uncertainty, ever be scientifically valid ?

Source

Article of periodic

published at : Geografiska annaler. Series A. Physical geography / ISSN 0435-3676 / CODEN GAPGAP

Editor : Svenska sällskapet för antropologi och geografi, Stockholm - SUEDE (1965)

Millesime : 2009, vol. 91, no2 [pp. 61-69]

Bibliographic references : 2 p.

Collation : 1 tabl.

Language

Anglais

INIST-CNRS, Cote INIST : 2704 A

Tous droits réservés © Prodig - Bibliographie Géographique Internationale (BGI), 2009
Refdoc record number (ud4) : 21814446 : Permanent link - XML version
Powered by Pxxo